Alert archive / New Mexico / Wind Advisories in 2023

Wind Advisory 1, NWS Albuquerque, NM

January 2, 202318 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Jan 2, 2023, 2:50 AM MST for 18 counties in New Mexico. It took effect at Jan 2, 2023, 10:00 AM MST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2023, 2:50 AM MST (09:50 UTC)
In effect from
Jan 2, 2023, 10:00 AM MST
Expired
Jan 4, 2023, 2:00 PM MST
In force
52 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Chaves County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM, Valencia County, NM

The radar

The Cannon AFB radar (KFDX), 149 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2023-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2023-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3154 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WWUS75 KABQ 020950
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
250 AM MST Mon Jan 2 2023

NMZ221-223-229-233-021830-
/O.NEW.KABQ.WI.Y.0001.230102T1700Z-230103T1200Z/
Sandia and Manzano Mountains including Edgewood-Central Highlands-
Northeast Highlands-Guadalupe County-
250 AM MST Mon Jan 2 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM MST 
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, Central 
  Highlands, Northeast Highlands, and Guadalupe County.

* WHEN...From 10 AM this morning to 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ231-232-234>240-021830-
/O.NEW.KABQ.WI.Y.0001.230102T1700Z-230103T0000Z/
Harding County-Eastern San Miguel County-Quay County-Curry County-
Roosevelt County-De Baca County-Chaves County Plains-Eastern
Lincoln County-Southwest Chaves County-
250 AM MST Mon Jan 2 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Lincoln County, Curry County, De Baca County, Quay 
  County, Roosevelt County, Eastern San Miguel County, Harding 
  County, Chaves County Plains, and Southwest Chaves County.

* WHEN...From 10 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Shoemake
9 follow-up statements
331 
WWUS75 KABQ 021805
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1105 AM MST Mon Jan 2 2023

NMZ221-223-229-233-030000-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230103T1200Z/
Sandia and Manzano Mountains including Edgewood-Central Highlands-
Northeast Highlands-Guadalupe County-
1105 AM MST Mon Jan 2 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood, Central 
  Highlands, Northeast Highlands, and Guadalupe County.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ231-232-234>240-030000-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230103T0000Z/
Harding County-Eastern San Miguel County-Quay County-Curry County-
Roosevelt County-De Baca County-Chaves County Plains-Eastern
Lincoln County-Southwest Chaves County-
1105 AM MST Mon Jan 2 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Lincoln County, Curry County, De Baca County, Quay 
  County, Roosevelt County, Eastern San Miguel County, Harding 
  County, Chaves County Plains, and Southwest Chaves County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
065 
WWUS75 KABQ 022356
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
456 PM MST Mon Jan 2 2023

NMZ231-232-234>240-030100-
/O.EXP.KABQ.WI.Y.0001.000000T0000Z-230103T0000Z/
Harding County-Eastern San Miguel County-Quay County-Curry County-
Roosevelt County-De Baca County-Chaves County Plains-Eastern
Lincoln County-Southwest Chaves County-
456 PM MST Mon Jan 2 2023

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire. However, gusts near 30 mph 
will remain possible through the overnight hours.

$$

NMZ221-223-229-233-031200-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230103T1200Z/
Sandia and Manzano Mountains including Edgewood-Central Highlands-
Northeast Highlands-Guadalupe County-
456 PM MST Mon Jan 2 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood, Central 
  Highlands, Northeast Highlands, and Guadalupe County.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

34
219 
WWUS75 KABQ 030826
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
126 AM MST Tue Jan 3 2023

NMZ221-031700-
/O.EXT.KABQ.WI.Y.0001.000000T0000Z-230104T0000Z/
Sandia and Manzano Mountains including Edgewood-
126 AM MST Tue Jan 3 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ223-233-031700-
/O.EXT.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/
Central Highlands-Guadalupe County-
126 AM MST Tue Jan 3 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...Until 2 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ229-031200-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230103T1200Z/
Northeast Highlands-
126 AM MST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS 
MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Northeast Highlands.

* WHEN...Until 5 AM MST early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
317 
WWUS75 KABQ 031139
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
439 AM MST Tue Jan 3 2023

NMZ229-031245-
/O.EXP.KABQ.WI.Y.0001.000000T0000Z-230103T1200Z/
Northeast Highlands-
439 AM MST Tue Jan 3 2023

...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Wind speeds have fallen below advisory levels, therefore the Wind 
Advisory has been cancelled. A few breezes will persist through the 
day.

$$

NMZ221-031800-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T0000Z/
Sandia and Manzano Mountains including Edgewood-
439 AM MST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ223-233-031800-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/
Central Highlands-Guadalupe County-
439 AM MST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...Until 2 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
776 
WWUS75 KABQ 031740
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1040 AM MST Tue Jan 3 2023

NMZ221-040000-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T0000Z/
Sandia and Manzano Mountains including Edgewood-
1040 AM MST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ223-233-040000-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/
Central Highlands-Guadalupe County-
1040 AM MST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...Until 2 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11
236 
WWUS75 KABQ 032038
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
138 PM MST Tue Jan 3 2023

NMZ214-215-040500-
/O.EXB.KABQ.WI.Y.0001.230104T0400Z-230104T2100Z/
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-
138 PM MST Tue Jan 3 2023

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM MST 
WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre 
  de Cristo Mountains.

* WHEN...From 9 PM this evening to 2 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways. Strong winds may create areas of blowing snow and 
  reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ221-040000-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T0000Z/
Sandia and Manzano Mountains including Edgewood-
138 PM MST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ223-233-040500-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/
Central Highlands-Guadalupe County-
138 PM MST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...Until 2 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11
246 
WWUS75 KABQ 032343
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
443 PM MST Tue Jan 3 2023

NMZ221-040045-
/O.EXP.KABQ.WI.Y.0001.000000T0000Z-230104T0000Z/
Sandia and Manzano Mountains including Edgewood-
443 PM MST Tue Jan 3 2023

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire.

$$

NMZ223-233-041200-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/
Central Highlands-Guadalupe County-
443 PM MST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...Until 2 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Winds will gust periodically overnight, but 
  will become more common on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ214-215-041200-
/O.CON.KABQ.WI.Y.0001.230104T0400Z-230104T2100Z/
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-
443 PM MST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM 
MST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre 
  de Cristo Mountains.

* WHEN...From 9 PM this evening to 2 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways. Strong winds may create areas of blowing snow and 
  reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

16
010 
WWUS75 KABQ 041113
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
413 AM MST Wed Jan 4 2023

NMZ214-215-042100-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-
413 AM MST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre 
  de Cristo Mountains.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways. Strong winds may create areas of blowing snow and 
  reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

NMZ223-233-042100-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/
Central Highlands-Guadalupe County-
413 AM MST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Winds will gust periodically overnight, but 
  will become more common on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
976 
WWUS75 KABQ 042043
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
143 PM MST Wed Jan 4 2023

NMZ214-215-223-233-042145-
/O.EXP.KABQ.WI.Y.0001.000000T0000Z-230104T2100Z/
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Central Highlands-Guadalupe County-
143 PM MST Wed Jan 4 2023

...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

Winds will continue to decrease through the afternoon and evening, 
therefore the Wind Advisory will be allowed to expire.

$$

12

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 1, 10:28 PM MST, 4 hours 22 minutes earlier.

Area forecast discussion, Jan 1, 10:28 PM MST, 4 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1028 PM MST Sun Jan 1 2023

...New AVIATION...

.SYNOPSIS...
Issued at 232 PM MST Sun Jan 1 2023

Storm system moving across the area will continue to bring valley
rain and mountain snow to portions of western and central New Mexico
this afternoon through Monday. Breezy conditions will prevail across
east central New Mexico Monday afternoon. An additional round of
snow is expected across the Tusas and western high terrain on
Tuesday before a few days of drier conditions are expected.
Temperatures will remain below normal until rising near to above
normal on Thursday through the remainder of the week for most
locales.

&&

.SHORT TERM...
(This evening through Monday night)
Issued at 232 PM MST Sun Jan 1 2023

New Year's Day starts off rather gloomy with mid and high level
clouds blanketing the area ahead of an upper-level trough on
approach from southern CA/NV. Model trend continues to be a bit
slower with the onset of precipitation for western NM this afternoon
with light rain just starting to move into far west-central and far
north-central NM as of this writing. Main band of rain with snow
above about 8,000 feet will continue to move into the western third
between now and sunset with the onset of precipitation in the Rio
Grande Valley around sunset. This band begins falling apart as it
encounters the central mountain chain overnight as the main cold
core aloft lifts northeastward over CO. Removed the mention of
thunder for tonight given the fact that the low and mid level cold
air advection is well out ahead of the 500 mb cold core and the fact
that the cold core (-28C) is not forecast to move over northwest NM
until Monday morning. As this colder air moves in behind the cold
front Monday morning, bands of snow showers are forecast to develop
on the backside of what has now transitioned to a closed low over
eastern UT. Snow levels drop to near 5,000 feet by sunrise Monday
with snow expected down to most valley floors west of the central
mountain chain. A trace to several tenths of an inch of snow is
possible in the ABQ metro for the first commute of 2023.
Temperatures will most likely be too warm for much if any
accumulation on area roads. Snow, heavy at times, is forecast for
most mountain locations in central and northern NM tonight with
orographic snows setting up along west facing slopes Monday.
Strongest ribbon of west winds with gusts to 50 mph will remain over
the Sacramento and Capitan mountains tonight into Monday while brisk
west winds blow most areas Monday. Despite the much colder air
moving in Monday, the brisk west winds continue into Monday night,
helping to keep temperatures from bottoming out, yet.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 232 PM MST Sun Jan 1 2023

Unsettled weather continues through the long term, with additional
snowfall possible across portions of western and northern NM on
Tuesday. As the upper low responsible for Monday's weather pushes
into the Great Plains, a secondary shortwave makes its descent into
the Desert Southwest. Precipitation won't be particularly
widespread, instead focusing on the western and northwestern high
terrain where a dusting to a few additional inches of accumulation
are possible. A regime of northwest flow sets up on Wednesday,
ushering in drier air and breezy conditions across the central
highlands. Meanwhile, a ridge strengthens to our west, migrating
east through Thursday, bringing higher pressure heights and
subsequently warmer temperatures. However, active troughing will
continue as another system moves inland from the west coast. The
trajectory of this trough is less favorable, likely only delivering
a glancing blow to the Tusas Mts on Friday, where valley rain and
mountain snow will be possible once again. After another few days
of drier conditions, the next potential storm looks to enter the
Desert Southwest early next week. Model guidance on this scenario
is less consistent, with the ECMWF illustrating a dramatic low
sliding up from the Baja, while others are less enthused. EPS
ensemble guidance, however, does show the potential for the
pattern, so it will be a situation to watch over the coming days.

&&

.AVIATION...
(06Z TAFS)
Issued at 1022 PM MST Sun Jan 1 2023

Storm system over AZ at 05Z to lift ne-ewd. Mts occasionally
obscured in sct MVFR to IFR cigs/vsbys in rain, snow and br with
isold thunder while winds may gust to around 35kt in vicinity of
any showers or tstm. Precipitation to become more limited to the
higher terrain and nw NM by 02/18Z with lower snow levels as winds
aloft become nwly. Sw-wly wind gusts to around 40kt possible over
portions of the central mt chain along and south of I-40 into the
ern plains by 02/15Z. Generally AOA sct-bkn130 over the ern
plains.

&&

.FIRE WEATHER...
Issued at 232 PM MST Sun Jan 1 2023

Storm system on approach from the west today into tonight. Rain with
snow above about 8,000 feet moves into western NM this afternoon and
into central portions of the state tonight. Snow levels drop rapidly
from west to east overnight with snow levels reaching the middle RGV
bottom around sunrise. Snow favors west facing slopes Monday with
west winds gusting to 40 mph creating areas of blowing snow.
Another, colder storm is forecast for Tuesday with the next system
in line at the end of the week. The late week storm is looking like
more wind for central areas with snow possible north.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  29  40  24  37 /  90  60  30  50
Dulce...........................  21  36  16  33 / 100  70  60  50
Cuba............................  23  35  19  34 /  90  60  40  50
Gallup..........................  24  36  20  36 /  90  60  30  60
El Morro........................  21  33  20  33 / 100  50  30  60
Grants..........................  21  38  19  38 /  90  30  20  50
Quemado.........................  24  37  21  38 / 100  40  10  60
Magdalena.......................  28  41  26  42 /  80  10   0  20
Datil...........................  24  36  22  38 /  90  20   0  40
Reserve.........................  23  38  20  41 / 100  60  30  50
Glenwood........................  31  40  28  41 / 100  70  30  50
Chama...........................  19  31  14  28 / 100  70  60  40
Los Alamos......................  27  36  23  34 /  90  60  40  40
Pecos...........................  26  36  21  36 /  70  40  20  20
Cerro/Questa....................  24  35  21  31 /  70  40  30  10
Red River.......................  19  29  14  27 /  70  40  30  10
Angel Fire......................  19  31  16  27 /  60  50  40  20
Taos............................  26  37  17  33 /  70  50  40  20
Mora............................  22  39  19  36 /  80  40  20  20
Espanola........................  29  43  24  40 /  90  60  40  20
Santa Fe........................  27  36  23  35 /  80  60  30  30
Santa Fe Airport................  26  40  22  38 /  80  50  20  20
Albuquerque Foothills...........  33  43  25  41 /  80  50  10  30
Albuquerque Heights.............  32  45  27  44 /  70  40   0  20
Albuquerque Valley..............  30  47  24  47 /  80  30   0  20
Albuquerque West Mesa...........  31  46  26  44 /  90  40   0  30
Belen...........................  29  49  23  48 /  80  20   0  20
Bernalillo......................  32  46  27  44 /  80  40  10  30
Bosque Farms....................  29  48  22  47 /  80  20   0  20
Corrales........................  31  46  26  45 /  80  40   5  30
Los Lunas.......................  29  48  23  47 /  80  20   0  20
Placitas........................  32  41  25  39 /  90  50  20  30
Rio Rancho......................  31  45  27  43 /  90  40  10  30
Socorro.........................  30  50  27  49 /  70  10   0  20
Sandia Park/Cedar Crest.........  29  36  25  35 /  90  40  10  30
Tijeras.........................  29  39  22  38 /  90  40   5  30
Edgewood........................  27  39  21  38 /  70  30   5  30
Moriarty/Estancia...............  25  41  19  39 /  60  30   5  20
Clines Corners..................  26  38  21  36 /  40  30   5  10
Mountainair.....................  27  40  23  39 /  60  20   0  20
Gran Quivira....................  28  41  24  40 /  60  30   0  20
Carrizozo.......................  33  44  27  42 /  60  30   0  10
Ruidoso.........................  29  37  26  38 /  60  30   0  10
Capulin.........................  27  44  16  39 /  30  10  10   0
Raton...........................  28  47  17  43 /  30  10   5   0
Springer........................  27  48  19  45 /  30  10   5   0
Las Vegas.......................  28  42  22  41 /  50  20  10   5
Clayton.........................  36  52  21  44 /  20   5   5   0
Roy.............................  31  49  22  45 /  30   5   0   0
Conchas.........................  37  54  29  51 /  20   0   0   0
Santa Rosa......................  35  50  30  48 /  20   5   0   0
Tucumcari.......................  38  55  29  51 /  20   0   0   0
Clovis..........................  39  54  32  51 /  10   0   0   0
Portales........................  39  56  32  53 /   5   0   0   0
Fort Sumner.....................  39  54  32  52 /  20   5   0   0
Roswell.........................  42  58  31  57 /  10  10   0   0
Picacho.........................  35  49  29  49 /  30  20   0   0
Elk.............................  33  46  26  47 /  40  30   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 PM MST Monday for NMZ202-203-205-
206-208>211.

Winter Weather Advisory until 8 PM MST Monday for NMZ213-214-226.

&&

Nearby

Wind Advisories in New Mexico, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.